# SDR 2012FA0000036

- Difficulty date: September 29, 2011
- Submitted: January 19, 2012
- Operation: General aviation
- Aircraft: N587PU
- Make and model: Cirrus SR20
- Aircraft serial: 2048
- Aircraft time: 652 hours
- Engine: Cont IO360ES
- Engine time: 652 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 655866
- Condition: Binding
- Part time: 652 hours
- Component: Cylinder, Cont
- Component part number: 655479
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: E

## Discrepancy

DURING A ROUTINE PRE-INSPECTION ENGINE RUN-UP, THE MX TECH DISCOVERED THAT THE ENGINE WAS RUNNING ROUGH AND WAS UNABLE TO REACH STATIC RPM. THE TECH ALSO NOTED LOW EGT ON CYLINDERS NR 1 AND NR 5. THE CYLINDER NR 1 AND NR 5 EXHAUST VALVE ROCKER COVERS AND EXHAUST VALVE SPRINGS WERE REMOVED, AT WHICH POINT IT WAS DISCOVERED THAT THE NR 1 AND NR 5 EXHAUST VALVES WERE BINDING AND COULD NOT BE MOVED FREELY BY HAND.  A BORESCOPE INSP WAS PERFORMED ON CYLINDERS NR 1 AND NR 5 AND NO EVIDENCE OF CONTACT BETWEEN THE EXHAUST VALVE AND PISTON WAS FOUND.  A BORESCOPE INSP WAS THEN PERFORMED ON THE REMAINING CYLINDERS AND NO FURTHER EVIDENCE OF CONTACT BETWEEN THE EXHAUST VALVES AND PISTONS WERE FOUND.  THE EXHAUST VALVE ROCKER COVERS AND EXHAUST VALVE SPRINGS WERE REMOVED FROM THE REMAINING CYLINDERS AND ALL OF THE REMAINING EXHAUST VALVES MOVED FREELY.  IAW TECH SUPPORT INSTRUCTIONS, CYLINDER NR 1 (S/N: AC10EA128) AND NR 5 (S/N: AC10EA124) WERE REMOVED, SENT TO AN AUTHORIZED SERVICE CENTER FOR WARRANTY REPAIR, AND REINSTALLED.
